×

zbMATH — the first resource for mathematics

Maxwell eigenvalues and discrete compactness in two dimensions. (English) Zbl 0998.78011
The discete compactness results for a general class of \(hp\) finite elements is proved (the \(hp\) finite elements were introducted previously by L. Demkowicz et al. [Meth. Appl. Mech. Engin. 152, 103-124 (1998; Zbl 0994.78011)]). The \(h\)-convergence of 2D elements is discussed only. The proof is based on the extension of Kikuchi’s discrete compactness argument to edge elements of arbitrary order. The use of the inverse inequality is avoided.

MSC:
78M10 Finite element, Galerkin and related methods applied to problems in optics and electromagnetic theory
78M25 Numerical methods in optics (MSC2010)
65N25 Numerical methods for eigenvalue problems for boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
Software:
2Dhp90
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Demkowicz, L.; Vardapetyan, L., Modeling of electromagnetic absoption/scattering problems using hp-adaptive finite elements, Computer methods in applied mechanics and engineering, 152, 1/2, 103-124, (1998) · Zbl 0994.78011
[2] Vardapetyan, L.; Demkowicz, L., hp-adaptive finite elements in electromagnetics, Computers methods in applied mechanics and engineering, 169, 331-344, (1999) · Zbl 0956.78013
[3] Boffi, D., Discrete compactness and fortin operator for edge elements, (March 1999), Preprint
[4] Kikuchi, F., Mixed and penalty formulations for finite element analysis of an eigenvalue problem in electro-magnetism, Computer methods in applied mechanics and engineering, 64, 509-521, (1987) · Zbl 0644.65087
[5] Kikuchi, F., On a discrete compactness property for the nedelec finite elements, J. fac. sci. univ. Tokyo, sect. IA, math., 36, 479-490, (1989) · Zbl 0698.65067
[6] Monk, P.; Demkowicz, L.; Vardapetyan, L., Discrete compactness and the approximation of Maxwell’s equations in R^{3}, (October 1998), Preprint
[7] Levillain, V., Eigenvalue approximation by mixed methods for resonant inhomogeneous cavities with metallic boundaries, Mathematics of computation, 58, 11-20, (1992) · Zbl 0767.65091
[8] Joly, P.; Poirier, C.; Roberts, J.; Trouve, P., A new nonconforming finite element method for the computation of electromagnetic guided waves 1: mathematical analysis, SIAM J. numer. anal., 33, 1494-1525, (1996) · Zbl 0861.65092
[9] Leis, R., Initial boundary value problems in mathematical physics, (1986), Teubner · Zbl 0599.35001
[10] Cessenat, M., Mathematical methods in electromagnetism, linear theory and applications, (1996), World Scientific London · Zbl 0917.65099
[11] Costabel, M.; Dauge, M., Singularities of electromagnetic fields in polyhedral domains, (), Report available at · Zbl 0904.35089
[12] Nedelec, J.C., Mixed finite elements in R^{3}, Numerische Mathematik, 35, 315-341, (1980) · Zbl 0419.65069
[13] Nedelec, J.C., A new family of mixed finite elements in R^{3}, Numerische Mathematik, 50, 57-81, (1986) · Zbl 0625.65107
[14] Rachowicz, W.; Demkowicz, L., A two-dimensional hp-adaptive finite element package for electromagnetics, TICAM report 98-15, (July 1998), Computer Methods in Applied Mechanics and Engineering (to appear)
[15] Mercier, B.; Osborn, J.; Rappaz, J.; Raviart, P.A., Eigenvalue approximation by mixed and hybrid methods, Mathematics of computation, 36, 427-453, (1981) · Zbl 0472.65080
[16] Boffi, D., A note on the discrete compactness property and the de Rham diagram, (April 1999), Preprint
[17] Demkowicz, L.; Monk, P.; Vardapetyan, L.; Rachowicz, W., De Rham diagram for hp finite element spaces, TICAM report 99-06, (March 1999)
[18] Bermudez, A.; Pedreira, D.G., Mathematical analysis of a finite element method without spurious solutions for computation of dielectric wavequides, Numerische Mathematik, 61, 39-57, (1992) · Zbl 0741.65095
[19] L. Demkowicz, T. Walsh, K. Gerdes and A. Bajer, 2D hp-adaptive finite element package. Fortran 90 implementation (2Dhp90), TICAM Report 98-14, The University of Texas at Austin, Austin, TX 78712
[20] Costabel, M.; Dauge, M., Singularities of Maxwell’s equations on polyhedral domains, () · Zbl 0904.35089
[21] Bergh, J.; Löfstrom, J., Interpolation spaces, an introduction, (1976), Springer-Verlag Berlin · Zbl 0344.46071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.